Jump to content

Is this possible?


Recommended Posts

Hi all,

 

Something strange has started happening to me in the last week when I take my daily dose of 2 mg. Valium before bed.  Used to be that the Valium relaxed me enough that I would fall asleep.  I didn't stay asleep for more than 4-6 hours, but I at least fell asleep.  Now, after nine months of tapering, it seems like the Valium is actually increasing my anxiety.  Twenty to 30 minutes after taking it, I'm having horrible panic attacks and the sensation of falling when I do start to feel the least bit sleepy.  I also get a choking feeling.  It's awful.  What's weird is that 20-30 minutes is what it's always taken for Valium to kick in for me, but now it's having the exact opposite effect. Is this possible?

 

What's going on here?  Has my brain going through some kind of change from tapering? I've gotten to the point where I'm afraid to take it at all anymore.  It's time for me to make the cut down to 1.5 mg. tonight and I don't know what to do.  Has anyone experienced this at the end of their taper.

 

Thanks,

 

Mal

Link to comment
Share on other sites

It's possible that you are have a paradoxical effect from it, that happened to me when I was taking xanax. But I've also read many stories of people here that have complained that the lower they got on their taper, the worse they felt until they were done. Ashton also mentions that it can be tougher towards the end of the taper so it seems what your going through now is pretty typical.

 

You're doing really good, it's almost over!

Link to comment
Share on other sites

Star,

 

My symptoms have definitely gotten worse over time, but the fact that the intense anxiety happens like clockwork, 20-30 minutes after taking the Valium, makes me think that there's also a paradoxical effect happening.  What should a person do in that case?  Is it better to speed up the taper or not?  I'm very confused.

 

KatieBlue,

 

How did you handle this when it happened.  I've reached the point where I dread taking it because of the reaction I seem to have every time now.

 

Thanks for your input,

 

Mal

Link to comment
Share on other sites

Hi Mal,

 

When this happened to me I quit taking the Ambien altogether. The way I saw it was that I was going feel awful no matter what. I'm not necessarily recommending you do this.  You might find some useful info on a drug regimen I used during one of my withdrawals if you click on my name and read my introductory post, number 14. It REALLY helped. Let me know if you have any other questions.

 

-katie

 

Link to comment
Share on other sites

×
×
  • Create New...